South Pasadena, CA
A 20-year-old female asked:
Is an immediate acne breakout (within a week) a result of stopping antibiotics or starting a high dosage probiotics?
1 doctor answer • 1 doctor weighed in
Internal Medicine 63 years experience
Possibly: If you were having problems with acne breakouts, it is possible that continuous antibiotic administration was suppressing your acne tendency. When you discontinued steady antibiotic intake, skin bacteria may have proliferated causing an outbreak. A dermatologist is best qualified to answer your question, however. I don't think taking probiotics was the cause of the outbreak.
Created for people with ongoing healthcare needs but benefits everyone.
989 viewsAnswered >2 years ago
Last updated Sep 11, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.